MAUDE Adverse Event Report: SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL

SYNTHES GMBH 4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM; BIT, DRILL
Catalog Number 03.010.101
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an orif for distal femoral diaphyseal fracture.During drilling, something that looked like a black piece of plastic came out.The surgeon took it off once to check.There was a plastic piece on the connection part, and the connection part of drill was black.The connection part was flushed with saline, and another drill was attached.Then, a screw was inserted.The plastic pieces that fell into the body were removed with gauze.The surgery was completed successfully without any surgical delay.Patient was stable.This report is for a 4.2mm three-fluted radiolucent drill bit/needle point/145mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the radiolucent plastic drills drill bit ø4.2 calibr l145 3flute w/coup had a sticky, black foreign substance covering the entire radius of the surface.No other issues were found.Therefore, the reported condition can be confirmed.According to the ifu gp0680-f: it is recommended that devices should be reprocessed as soon as is reasonably practical following use.Disassemble device, if device is able to be disassembled, prior to cleaning.Refer to technique guide or other supplemental information for specific device disassembly and/or reassembly instructions.Open devices with ratchets, box locks or hinges.Remove sharp devices for manual cleaning or place into a separate tray.Lumens/cannula of devices should be manually processed prior to cleaning.Lumens/cannula should first be cleared of debris.Lumens/cannula should be brushed thoroughly using appropriately sized soft-bristled brushes and twisting action.Brushes should be tight-fitting.Brush size should be approximately the same diameter of the lumen/cannulation to be cleaned.Using a brush that is too big or too small for the diameter of the lumen/cannulation may not effectively clean the surface of a lumen/cannulation.After brushing lumens/cannula, blow clean compressed air through lumen/cannulation to clear debris, if necessary soak and/or rinse heavily soiled devices or cannulated devices prior to cleaning to loosen any dried soil or debris.Use a neutral ph enzymatic soak or detergent to soak devices.Follow the enzymatic cleaner or detergent manufacturer¿s instructions for use for correct exposure time, temperature, water quality and concentration.Use cold tap water to rinse devices.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part:03.010.101; lot:u434269; manufacturing site: werk selzach; supplier: (b)(4).Release to warehouse date: 12 july 2023.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.2MM THREE-FLUTED RADIOLUCENT DRILL BIT/NEEDLE POINT/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20240382
Report Number8030965-2024-11672
Device Sequence Number8913114
Product Code HTW
UDI-Device Identifier07611819775381
UDI-Public(01)07611819775381(10)U434269
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU434269
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/08/2024
10/15/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/09/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIOLUCENT-DRIVE
Patient SexUnknown